Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 1:37 PM CST for Bourbon County, Kansas. It was in force for 68 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 1:37 PM CST (19:37 UTC)
- Expired
- Mar 12, 2006, 2:45 PM CST
- In force
- 68 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 2:16 PM CST | HAIL 1.75 | Uniontown, KS | |
| Mar 12, 2:25 PM CST | FUNNEL CLOUD | 6 W Fort Scott, KS | SPOTTER OBSERVED FUNNEL CLOUD 6 MILES W OF FORT SCOTT |
| Mar 12, 2:25 PM CST | HAIL 4.25 | 3 Ne Uniontown, KS | |
| Mar 12, 2:31 PM CST | HAIL 2.75 | Devon, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:49 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 826 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 121937 TORSGF KSC011-122045- /O.NEW.KSGF.TO.W.0018.060312T1937Z-060312T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 137 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... BOURBON COUNTY IN KANSAS. * UNTIL 245 PM CST. * AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST OF CHANUTE...AND MOVING NORTHEAST AT 50 MPH. * THIS TORNADIC STORM WILL BE... NEAR UNIONTOWN BY 205 PM CST. NEAR REDFIELD BY 210 PM CST. NEAR FULTON BY 225 PM CST. NEAR FORT SCOTT BY 240 PM CST. THE TOWNS OF PETERSBURG...MARMATON...DEVON...MAPLETON...HARDING AND HAMMOND ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3803 9507 3769 9507 3771 9462 3802 9462 $$ CRAMER
6 follow-up statements
000 WWUS53 KSGF 121947 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 PM CST SUN MAR 12 2006 KSC011-122045- /O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/ BOURBON KS- 144 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245 PM CST... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTHEAST OF CHANUTE...AND MOVING NORTHEAST AT 45 MPH. THE TORNADIC CIRCULATION WILL MOVE INTO SOUTHWEST BOUBON COUNTY NEAR PORTERVILLE BETWEEN 200 PM AND 210 PM...AND MOVE NORTHEAST FROM THERE AND AFFECT... NEAR UNIONTOWN BY 215 PM CST. NEAR REDFIELD BY 220 PM CST. NEAR FORT SCOTT BY 230 PM CST. NEAR FULTON BY 240 PM CST. THIS VERY DANGEROUS STORM WILL ALSO PRODUCE GOLF BALL TO BASEBALL SIZE HAIL TO THE NORTH OF THE TORNADO TRACK. THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE ALSO IN THE PATH OF THIS TORNADO. MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3796 9507 3767 9507 3778 9462 3806 9462 $$ IZZI
000 WWUS53 KSGF 121958 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CST SUN MAR 12 2006 KSC011-122045- /O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/ BOURBON KS- 157 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245 PM CST... AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTH OF ERIE...AND MOVING NORTHEAST AT 50 MPH. THE TORNADIC CIRCULATION WILL CROSS INTO SOUTHWESTERN BOURBON COUNTY NEAR OR JUST NORTH OF PORTERVILLE BETWEEN 200 PM AND 210 PM...AND TRACK NORTHEASTWARD ACROSS THE COUNTY AFFECTING AREAS... NEAR UNIONTOWN BY 210 PM CST. NEAR REDFIELD BY 215 PM CST. NEAR FULTON BY 230 PM CST. NEAR FORT SCOTT BY 230 PM. THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE ALSO IN THE PATH OF THIS TORNADO. MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3796 9507 3767 9507 3778 9462 3806 9462 $$ IZZI
000
WWUS53 KSGF 122011
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CST SUN MAR 12 2006
KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
210 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...
AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF UNIONTOWN...OR 17 MILES
SOUTHEAST OF LA HARPE...AND MOVING NORTHEAST AT 45 MPH.
THE TORNADIC CIRCULATION HAS MOVED INTO SOUTHWEST BOURBON
COUNTY...AND WILL CONTINUE TO MOVE NORTHEASTWARD ACROSS THE COUNTY
AFFECTING THE AREAS...
NEAR UNIONTOWN BY 215 PM CST.
NEAR REDFIELD BY 220 PM CST.
6 MILES NORTHWEST OF FORT SCOTT BY 230 PM CST.
NEAR FULTON BY 235 PM CST.
THIS VERY DANGEROUS STORM WILL ALSO PRODUCE GOLF BALL TO BASEBALL
SIZE HAIL TO THE NORTH OF THE TORNADO TRACK.
THE TOWNS OF PETERSBURG...MARMATON...DEVON...HARDING AND HAMMOND ARE
ALSO IN THE PATH OF THIS TORNADO.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3786 9507 3771 9507 3780 9462 3802 9462
3803 9475
$$
IZZI000
WWUS53 KSGF 122021
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CST SUN MAR 12 2006
KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
221 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED NEAR UNIONTOWN...OR 13 MILES WEST OF FORT SCOTT...
AND MOVING NORTHEAST AT 55 MPH.
THIS DANGEROUS STORM WILL BE...
NEAR DEVON BY 230 PM.
NEAR FULTON BY 235 PM CST.
THE TOWNS OF MARMATON...DEVON AND HAMMOND ARE ALSO IN THE PATH OF
THIS TORNADO.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3787 9500 3779 9496 3787 9462 3803 9462
3803 9475
$$
IZZI000
WWUS53 KSGF 122030
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CST SUN MAR 12 2006
KSC011-122045-
/O.CON.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
229 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT FOR BOURBON COUNTY UNTIL 245
PM CST...
AT 226 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF FORT SCOTT...AND MOVING
NORTHEAST AT 60 MPH.
LAW ENFORCEMENT OFFICIALS REPORTED BASEBALL SIZED HAIL WITH THIS
STORM. PERSONS IN NORTHEAST BOURBON COUNTY SHOULD PREPARE FOR A
TORNADO AND SEEK SHELTER IMMEDIATELY. BASEBALL SIZE HAIL WILL ALSO
AFFECT NORTHEAST BOURBON COUNTY.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BOURBON
COUNTY...INCLUDING THE TOWNS OF DEVON...HAMMOND AND FULTON.
MOBILE HOMES ARE EASILY DESTROYED BY TORNADIC WINDS AND SHOULD BE
EVACUATED FOR A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT
IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.
LAT...LON 3793 9485 3785 9480 3787 9462 3803 9462
3803 9475
$$
IZZI000
WWUS53 KSGF 122042
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CST SUN MAR 12 2006
KSC011-122053-
/O.EXP.KSGF.TO.W.0018.000000T0000Z-060312T2045Z/
BOURBON KS-
243 PM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR BOURBON COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 241 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3793 9485 3785 9480 3787 9462 3803 9462
3803 9475
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 12:55 PM CST, 42 minutes earlier.
Area forecast discussion, Mar 12, 12:55 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CST SUN MAR 12 2006 .MESOSCALE CONVECTIVE DISCUSSION... LARGE AND DESTRUCTIVE TORNADOES ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITHIN THE NEXT FEW HOURS. CONDITIONS HAVE BECOME VOLATILE AND CONDUCIVE FOR TORNADOES ACROSS THE REGION. A CLUSTER OF SUPERCELL THUNDERSTORMS HAVE DEVELOPED ALONG A LINE FROM YATES CENTER TO NEAR ELK CITY KANSAS. THIS ACTIVITY WILL CONTINUE TO PROGRESS NORTHEAST WITH TIME...EVENTUALLY IMPACTING CHEROKEE...CRAWFORD...AND CHEROKEE COUNTIES WITH A VARIETY OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL UP TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS. (PDS) PARTICULARLY DANGEROUS SITUATION TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH FOR ALL COUNTIES UNTIL 10 PM. KS...TORNADO WATCH FOR CRAWFORD...CHEROKEE...BOURBON COUNTIES UNTIL 10 PM. CRAMER
Hazardous weather outlook, Mar 12, 1:15 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 115 PM CST SUN MAR 12 2006 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTH OF A OSWEGO TO EMINENCE LINE. DISCUSSION: A VERY INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD FROM THE ROCKIES INTO THE CENTRAL PLAINS THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH THE SYSTEM WILL ENHANCE LIFTING OF A MOIST AND UNSTABLE AIRMASS OVER THE REGION. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL DEEPEN OVER CENTRAL KANSAS AS A WARM FRONT LIFTS NORTHWARD FROM THE ARKANSAS BORDER INTO NORTHERN MISSOURI. STORMS THAT DEVELOP ALONG AND SOUTH OF THE WARM FRONT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE THIS AFTERNOON. THE ENVIRONMENT WILL BE FAVORABLE FOR ROTATING STORMS...A FEW OF WHICH COULD PRODUCE STRONG TO VIOLENT TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR WATCHES AND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Mar 12, 8:22 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL MARSHFIELD 37.34N 92.91W
03/11/2006 M0.88 INCH WEBSTER MO CO-OP OBSERVER
&&
GCLAYCOMLocal storm report, Mar 12, 8:45 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 S NEOSHO 36.83N 94.37W
03/11/2006 E0.75 INCH NEWTON MO PUBLIC
0330 PM HAIL SELIGMAN 36.52N 93.94W
03/11/2006 E0.88 INCH BARRY MO CO-OP OBSERVER
0110 AM HAIL 3 S WASOLA 36.75N 92.58W
03/12/2006 E0.88 INCH OZARK MO PUBLIC
&&
TERRYSpecial weather statement, Mar 12, 12:00 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST SUN MAR 12 2006 MOZ082-083-096>098-105-106-130100- DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TEXAS- 1200 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. THIS IS A PARTICULARLY DANGEROUS SITUATION. THE DEVELOPMENT OF LONG LIVED SUPERCELLS WITH LARGE AND DESTRUCTIVE TORNADOES ARE LIKELY ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. ALONG WITH TORNADOES...HAIL UP TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS REGARDING THIS PARTICULARLY DANGEROUS WEATHER SITUATION. CRAMER
Special weather statement, Mar 12, 1:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 115 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL OREGON IN SOUTHWEST MISSOURI BARRY CHRISTIAN DOUGLAS MCDONALD NEWTON OZARK STONE TANEY THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON... CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY... MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA... WEST PLAINS AND WILLOW SPRINGS. TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:40 PM CST | Severe Thunderstorm Warning | SGF | Cherokee | 17 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.